Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 29, 20175 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jun 29, 2017, 8:25 PM EDT for 5 counties in Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2017, 8:25 PM EDT (00:25 UTC)
Expired
Jun 29, 2017, 9:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Wind
50

Counties Barrow County, GA, Clarke County, GA, Jackson County, GA, Madison County, GA, Oconee County, GA

The radar

The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

515 
WWUS82 KFFC 300025
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
825 PM EDT THU JUN 29 2017
 
GAZ023>025-027-034>038-047-049-300100-
Madison GA-Morgan GA-Banks GA-Hall GA-Jackson GA-Walton GA-Barrow GA-
Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-
825 PM EDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN MORGAN...
SOUTHERN BANKS...SOUTHEASTERN HALL...JACKSON...NORTHEASTERN WALTON...
BARROW...EASTERN GWINNETT...NORTHWESTERN OGLETHORPE...CLARKE AND
OCONEE COUNTIES UNTIL 900 PM EDT...

At 824 PM EDT...a strong thunderstorm was over Statham, or 9 miles
east of Winder...moving north at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning 
           and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Winder, Jefferson, Commerce, Watkinsville, Homer, Danielsville,
Athens, Braselton, Auburn, Dacula, Lula, Statham, Maysville, Arcade,
Nicholson, Hoschton, Comer, Winterville, Bogart and North High
Shoals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3426 8334 3424 8334 3425 8332 3418 8310
      3417 8310 3415 8308 3373 8330 3372 8335
      3393 8389 3438 8369
TIME...MOT...LOC 0024Z 199DEG 27KT 3398 8356 

WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 8:01 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 29, 8:01 PM EDT, 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
801 PM EDT Thu Jun 29 2017

.PREV DISCUSSION... /Issued 330 PM EDT Thu Jun 29 2017/

SHORT TERM /Tonight through Friday Night/...
Convection has been slow to get started today across the forecast
area. Starting to see better coverage across the north, which
appears to be related more to a little bit better heating in that
area that had less cloud cover through much of the day; and across
the southwest which appears to be more dynamic in nature due to the
approaching weak mid/upper-level wave lifting up from the
Mississippi delta. Instability remains limited which is
understandable in light of the deep, rich moisture feeding into the
region. Deep moist adiabatic lapse rates do not leave much room to
generate a heap of CAPE. However, this deep moisture does lead to
some heavy rain potential which will need to be watched. Rainfall
totals across the north over the next 36-48 hours could lead to some
isolated, localized flooding. After the current wave of convection
diminishes and/or moves out of the forecast area later this evening,
we are likely to see at least a brief lull in activity before
another surge of precipitation associated with the main upper wave
by early Friday. Once again instability is expected to remain
marginal and severe thunderstorm threat is low.

20

LONG TERM /Saturday through Thursday/...
The long term forecast period will remain unsettled.

The southern stream shortwave trough that pushed out of the Gulf and
into the CWA during the short term will have pushed east into the
Carolina Coast by early Saturday. Most of the deeper layer moisture
and associated precip activity will have also pushed east.
However...the next cold front will be approaching from the N/NW.
This front should sink into a good portion of north Georgia through
the day on Saturday where the highest thunderstorm chances will
reside. Right now...lack of sufficient shear will prevent widespread
updraft organization but lapse rates may be steep enough for a small
hail threat. Do think there will be a diurnal influence to the
activity on Saturday...so think precip will wind down
gradually on Saturday night as the front stalls.

Sunday thunderstorm activity will be largely diurnally
driven...though depending on where the front hangs up some activity
could be enhanced in its vicinity...especially across the north.
This type of unsettled pattern will carry over into a good portion
of next week as it winds down Sunday night and redevelops again by
Monday afternoon. Broad cyclonic flow will be have worked its way
into the region by Sunday so any weak...yet fast moving shortwave
trough could also enhance activity.

As of now...for the July 4th holiday the best chances of shower and
thunderstorm activity will be across central and western
Georgia...mainly during the afternoon and evening hours. A pattern
shift will be taking place...with the Bermuda ridge building into
the area and pushing most of the shortwave activity north. This type
of pattern looks to continue through the week...with perhaps the
next system coming in from the north towards the weekend.

Temps through the extended will be hot and muggy with highs
generally in the 90s and lows near 70.

Kovacik

&&

.AVIATION...
00Z Update...

Remaining VFR/MVFR ceilings this evening should continue to trend
toward IFR ceilings by the 03-06z time frame. Ceilings should improve
to MVFR by late morning to midday Friday. Light rain and showers
will linger at most TAF sites this evening before tapering off to
more isolated coverage overnight through around 10-12z when
convective coverage should begin to increase again. The best
opportunity for additional thunderstorms will again be during the
afternoon hours on Friday. Southeast winds at 5-7kts this evening
will become lighter overnight before shifting to SW between 12 and
16z on Friday.

//ATL Confidence...00Z Update...

Medium confidence on evolution and timing of IFR ceilings
overnight. High confidence on convective trends and winds.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  81  70  89 /  60  70  50  50
Atlanta         71  81  71  88 /  70  70  50  50
Blairsville     67  77  66  82 /  70  70  50  60
Cartersville    70  80  70  87 /  70  70  40  60
Columbus        72  85  72  90 /  70  60  40  40
Gainesville     69  79  70  87 /  70  70  50  50
Macon           72  85  72  89 /  70  60  50  40
Rome            71  81  71  88 /  70  70  40  60
Peachtree City  70  82  70  88 /  70  60  50  50
Vidalia         73  86  73  91 /  50  60  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
AVIATION...RW
Hazardous weather outlook, Jun 29, 3:23 PM EDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
323 PM EDT Thu Jun 29 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-301930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
323 PM EDT Thu Jun 29 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected
today and tonight.

A strong upper level disturbance will be responsible for scattered
to numerous showers and thunderstorms across north and central
Georgia today and tonight. A few of the thunderstorms within this
activity could be strong with the main threats being lightning
and heavy rainfall. The heavy rainfall could cause temporary
street flooding especially in poor drainage areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms are expected Friday along with
brief heavy rain in the stronger storms. Scattered thunderstorms
are possible Saturday through Wednesday, mainly in the afternoon
and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jun 29, 5:32 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT THU JUN 29 2017

GAZ033-044>046-055-057-292200-
North Fulton GA-Rockdale GA-Clayton GA-DeKalb GA-Henry GA-
South Fulton GA-
532 PM EDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHWESTERN
ROCKDALE...NORTHERN CLAYTON...SOUTHERN DEKALB...NORTHWESTERN HENRY
AND EASTERN SOUTH FULTON COUNTIES UNTIL 600 PM EDT...

At 532 PM EDT...a line of strong thunderstorms was along a line
extending from Fairburn to Forest Park to near Flippen...and moving
north at 25 mph.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Decatur, Conyers, East Point, Stockbridge, Union City,
Forest Park, Riverdale, College Park, Fairburn, Morrow, Hapeville,
Avondale Estates, Lake City, Lithonia, Belvedere Park,
Hartsfield-Jackson Airport, Grant Park-Zoo Atlanta, Candler-Mcafee
and Druid Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3371 8452 3380 8431 3367 8402 3348 8411
      3357 8439 3352 8458 3351 8461
TIME...MOT...LOC 2132Z 202DEG 21KT 3354 8458 3362 8439 3351 8413

WIND...40MPH
Special weather statement, Jun 29, 5:54 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
554 PM EDT THU JUN 29 2017

GAZ031>033-043>045-292230-
North Fulton GA-Douglas GA-Cobb GA-DeKalb GA-Paulding GA-
South Fulton GA-
554 PM EDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN DOUGLAS...
COBB...DEKALB...SOUTHEASTERN PAULDING AND SOUTH FULTON COUNTIES UNTIL
630 PM EDT...

At 554 PM EDT...a line of strong thunderstorms was along a line
extending from Chattahoochee Hill Country to Bankhead to Richardson
Park...and moving north at 35 mph.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Decatur, Sandy Springs, Smyrna,
Kennesaw, Powder Springs, Chamblee, Clarkston, Austell, Stone
Mountain, Hiram, Avondale Estates, Pine Lake, Lithia Springs, North
Decatur, North Atlanta, Midtown and Candler-Mcafee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3402 8459 3382 8417 3363 8411 3362 8411
      3364 8416 3364 8417 3365 8422 3364 8423
      3374 8446 3355 8472 3379 8484
TIME...MOT...LOC 2154Z 159DEG 29KT 3357 8472 3378 8448 3360 8411

WIND...40MPH
Special weather statement, Jun 29, 5:56 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT THU JUN 29 2017

GAZ083-084-096-097-109>111-292230-
Wilkinson GA-Wheeler GA-Telfair GA-Laurens GA-Bleckley GA-Dodge GA-
Twiggs GA-
556 PM EDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...WHEELER...
NORTHEASTERN TELFAIR...LAURENS...NORTHEASTERN BLECKLEY...DODGE AND
SOUTHEASTERN TWIGGS COUNTIES UNTIL 630 PM EDT...

At 556 PM EDT...a line of strong thunderstorms was along a line
extending from District Path to near Milan...and moving northeast at
25 mph.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dublin, McRae, Alamo, Jeffersonville, Irwinton, Helena, East Dublin,
Chester, Glenwood, Dexter, Dudley, Cadwell, Toomsboro, Scotland,
Chauncey, Rentz, Danville, Montrose, Allentown and Towns.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3267 8346 3285 8308 3212 8262 3211 8262
      3210 8261 3209 8261 3208 8262 3207 8261
      3203 8261 3203 8260 3202 8259 3198 8301
TIME...MOT...LOC 2156Z 246DEG 21KT 3260 8334 3203 8298

WIND...40MPH
Special weather statement, Jun 29, 7:24 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT THU JUN 29 2017

GAZ050-300015-
Greene GA-
724 PM EDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 815 PM EDT...

At 724 PM EDT...a line of strong thunderstorms was along a line
extending from Buckhead to near Liberty...and moving northeast at 15
mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Greensboro, Union Point, Woodville, White Plains, Siloam, Reynolds
Plantation, Liberty, Veazey, Wrayswood, Greshamville, Daniel Springs,
Carey and Penfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3362 8298 3362 8300 3360 8299 3358 8301
      3349 8298 3336 8316 3339 8319 3338 8322
      3340 8321 3340 8324 3347 8328 3354 8327
      3360 8335 3370 8340 3373 8330 3376 8328
      3370 8312 3371 8305 3369 8299 3366 8295
TIME...MOT...LOC 2324Z 214DEG 15KT 3358 8338 3337 8314
Special weather statement, Jun 29, 7:38 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
738 PM EDT THU JUN 29 2017

GAZ047-049-300030-
Morgan GA-Walton GA-
738 PM EDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND WALTON COUNTIES UNTIL
830 PM EDT...

At 738 PM EDT...a line of strong thunderstorms was along a line
extending from near Loganville to near Madison...and moving northeast
at 15 mph.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Monroe, Madison, Loganville, Rutledge, North High Shoals, Bostwick,
Between, Good Hope, Buckhead, Ebenezer, Bold Springs, Windsor,
Nicholasville, Hard Labor Creek State Park, Pannell, Campton,
Herndonville, Gratis and Apalachee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3389 8376 3392 8368 3391 8364 3389 8363
      3388 8359 3387 8359 3385 8357 3380 8348
      3372 8344 3369 8340 3360 8335 3355 8330
      3351 8343 3384 8392 3393 8380
TIME...MOT...LOC 2338Z 228DEG 13KT 3386 8387 3356 8342
Special weather statement, Jun 29, 8:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
825 PM EDT THU JUN 29 2017

GAZ023>025-027-034>038-047-049-300100-
Madison GA-Morgan GA-Banks GA-Hall GA-Jackson GA-Walton GA-Barrow GA-
Gwinnett GA-Oglethorpe GA-Clarke GA-Oconee GA-
825 PM EDT THU JUN 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN MORGAN...
SOUTHERN BANKS...SOUTHEASTERN HALL...JACKSON...NORTHEASTERN WALTON...
BARROW...EASTERN GWINNETT...NORTHWESTERN OGLETHORPE...CLARKE AND
OCONEE COUNTIES UNTIL 900 PM EDT...

At 824 PM EDT...a strong thunderstorm was over Statham, or 9 miles
east of Winder...moving north at 30 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Winder, Jefferson, Commerce, Watkinsville, Homer, Danielsville,
Athens, Braselton, Auburn, Dacula, Lula, Statham, Maysville, Arcade,
Nicholson, Hoschton, Comer, Winterville, Bogart and North High
Shoals.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3426 8334 3424 8334 3425 8332 3418 8310
      3417 8310 3415 8308 3373 8330 3372 8335
      3393 8389 3438 8369
TIME...MOT...LOC 0024Z 199DEG 27KT 3398 8356

WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:01 PM EDTSpecial Weather StatementFFCBarrow, Jackson29 min
Jun 29, 9:09 PM EDTSpecial Weather StatementFFCMontgomery, Toombs36 min
Jun 29, 9:56 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler34 min
Jun 29, 9:57 PM EDTSpecial Weather StatementFFCTelfair33 min
Jun 29, 10:33 PM EDTSpecial Weather StatementFFCMontgomery57 min
Jun 29, 11:32 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Johnson, Treutlen, Warren, Washington58 min
Jun 30, 12:22 AM EDTSpecial Weather StatementFFCJefferson23 min
Jun 30, 2:48 PM EDTSpecial Weather StatementFFCBleckley27 min
Jun 30, 3:09 PM EDTSpecial Weather StatementFFCWebster51 min
Jun 30, 4:02 PM EDTSpecial Weather StatementFFCGlascock, Laurens, Washington28 min
Jun 30, 4:07 PM EDTSpecial Weather StatementFFCSumter23 min
Jun 30, 4:24 PM EDTSpecial Weather StatementFFCJefferson, Johnson, Treutlen36 min
Jun 30, 5:23 PM EDTSpecial Weather StatementFFCHarris37 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.